MAUDE Adverse Event Report: Integra LifeSciences Corporation OH/USA MAYFIELD ULTRA BASE UNIT

Integra LifeSciences Corporation OH/USA MAYFIELD ULTRA BASE UNIT
Catalog Number A2101
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the pin on the mayfield ultra base unit (a2101) could not be inserted, preventing attachment of the connecting block.The issue was identified at the beginning of the procedure after the patient had been placed under anesthesia.As a result, the surgical procedure was prolonged by more than 30 minutes.No patient injury or adverse clinical outcome was reported.A replacement device was obtained and used to successfully complete the procedure.
 
Additional Manufacturer Narrative
The mayfield ultra base unit (a2101) was returned for evaluation: device history record (dhr) review- the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the evaluation of the returned unit confirmed damage to the handle casting assembly, including a worn handle linkage cam.The unit was received in the closed position without a transitional member installed.Inspection revealed scratches, punch marks, and significant wear consistent with repeated attempts to operate the mechanism after the initial failure.The observed damage is not indicative of a manufacturing defect but is consistent with use-related damage and user intervention.The base handle assembly and associated left bracket components were replaced, the handle was adjusted to the proper clamping force, and the unit successfully passed functional verification testing.Root cause - this complaint was confirmed through inspection of the returned unit.Investigation determined that the damage resulted from improper assembly by the user.Specifically, the base handle was closed without the 6-inch transitional attachment installed, causing deformation of the handle opening.A warning label affixed to the base unit explicitly instructs users not to close the handle unless the transitional attachment is inserted.Further inspection of the fastening and engagement areas identified significant wear and evidence of repeated use following the initial damage event.Observations included multiple scratches, punch marks, and substantial wear to the handle linkage cam and casting.These findings are consistent with repeated attempts to operate the mechanism after the handle opening had become misshaped.The failure is attributed to user error associated with improper assembly and subsequent continued use of the damaged mechanism.No manufacturing or material defects were identified.Based on the acceptability of the residual risk and the absence of adverse trends, no corrective action beyond the completed repairs is required.This issue will continue to be monitored through routine complaint trending.At present, this complaint is considered closed.

Brand Name
MAYFIELD ULTRA BASE UNIT
Common Device Name
Mayfield
Manufacturer (Section D)
Integra LifeSciences Corporation OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
Integra LifeSciences Corporation OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
+1(609)936-2319
MDR Report Key50915624
Report Number3004608878-2026-00105
Device Sequence Number5776956
Product Code FWZ
UDI-Device Identifier10381780267997
UDI-Public10381780267997
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2101
Date Returned to Manufacturer09/16/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown